How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Health
Satisfied Customers: 4709
Experience:  M.B;B.S ; FCPS Experienced in all Medical Specialties
28277873
Type Your Health Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

Is a vitamin b12 level of 350 considered low? I have been

This answer was rated:

Is a vitamin b12 level of 350 considered low? I have been experiencing tingling and burning in feet and hands and heard low b12 can cause this

Hello and thank you for the question.
Answers given are for informational purposes only and are not meant to replace an exam by an in-person.

I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.


Normal values of B-12 are between 200 - 900 pg/mL (picograms per milliliter).

However the levels may vary from one laboratory to another (the reference ranges can be different).

Therefore the levels you have mentioned (350) are not considered to be low; however in various studies it has been observed that certain people may get the symptoms of B-12 deficiency when the levels are below 500. Therefore your doctor is the best person to decide whether you need this (low dose therapy for short duration) or not.

Moreover, B-12 is not the only cause for symptoms you have.

Folate deficiency, alcohol, hiv, thyroid disorders, diabetes and certain other metabloic disorders can also result in the same.

Your can ask your doctor for prescription drugs like pregabalin or gabapentin which are very helpful to control these kind of abnormal sensations you get.

There are certain over the counter preparations (like topical capsaicin) which when applied to the legs can also help control the sensations you get; while your doctor may continue to search for the exact underlying cause.

I would have been worried too if I were at your place, but let me reassure you that this is a treatable condition and carries a good prognosis with appropriate management.

It was a pleasure assisting you and thank you very much for visiting us.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.

Can a potassium level of 3.7 also cause this? From what I read, this is a level that is pretty low.

The potassium levels is not low (3.7 is normal).

And low potassium levels do not cause any such symptoms.

Goodluck.

It was a pleasure assisting you and thank you very much for visiting us.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Dr. Sohaib and 3 other Health Specialists are ready to help you